Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 8, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 3, 2020, 9:38 PM EST for Gwinnett County, Georgia. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2020, 9:38 PM EST (02:38 UTC)
- Expired
- Jan 4, 2020, 6:33 AM EST
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Suwanee Creek at Suwanee (SWEG1). The gauge peaked at 8.63 ft at Jan 4, 2020, 12:00 AM EST.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 11 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02334885, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
227
WGUS42 KFFC 040238
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
938 PM EST Fri Jan 3 2020
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Suwanee Creek near Suwanee affecting Gwinnett County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC135-040830-
/O.NEW.KFFC.FL.W.0008.200104T0238Z-200104T0830Z/
/SWEG1.1.ER.200104T0230Z.200104T0230Z.200104T0230Z.NO/
938 PM EST Fri Jan 3 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Suwanee Creek near Suwanee.
* Through late tonight.
* At 915 PM Friday the stage was 8 feet...and rising.
* Flood stage is 8 feet.
* The river will continue to fall to below flood stage by early Saturday morning.
* At 8 feet...Flood Stage is reached. Minor flooding begins along
the creek upstream and downstream from the gage at U S Highway 23
or Buford Highway. Portions of the Suwanee Creek Park off of
Suwanee Creek Trail begin to flood to Martin Farm Road. This will
also include areas behind the Suwanee Elementary School and the
George Pierce Park.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$3 follow-up statements
673
WGUS82 KFFC 040526
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1226 AM EST Sat Jan 4 2020
...The Flood Warning continues for the following rivers in Georgia...
Suwanee Creek near Suwanee affecting Gwinnett County
Lookout Creek near New England affecting Dade and Hamilton
Counties
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
GAC083-TNC065-041925-
/O.CON.KFFC.FL.W.0001.000000T0000Z-200105T0321Z/
/ENGG1.1.ER.200103T0252Z.200103T1330Z.200104T2121Z.UU/
1226 AM EST Sat Jan 4 2020
The Flood Warning continues for
The Lookout Creek near New England.
* Until this evening.
* At 12 AM Saturday the stage was 15.1 feet and falling.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Flood stage is 12 feet.
* The creek will continue falling, dropping below flood stage late
Saturday afternoon.
* At 15 feet, minor flooding continues along Sells Lane in Trenton,
Mason Road near Rising Fawn and Creek Road near New England. These
roads and other roads with creeks flowing into Lookout Creek will
be flooded causing the roads to be closed with water a few feet
deep on portions of the roadway. Also minor flooding will continue
downstream as the creek crosses the Tennessee border into the
Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$
GAC117-121-041925-
/O.CON.KFFC.FL.W.0002.000000T0000Z-200105T2000Z/
/APHG1.1.ER.200103T0054Z.200104T0600Z.200105T1400Z.NO/
1226 AM EST Sat Jan 4 2020
The Flood Warning continues for
The Big Creek near Alpharetta.
* Until Sunday afternoon.
* At 1145 PM Friday the stage was 8.8 feet and falling.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Flood stage is 7 feet.
* The river will continue falling, dropping below flood stage Sunday
morning.
* Between 8 and 9 feet, minor flooding continues in the woodlands
and fields along the creek from near Cumming in south Forsyth
County to Alpharetta and Roswell in north Fulton County. Portions
of The Big Creek Greenway will have minor flooding with 1 to 2
feet of water. Most of the walking and biking paths will be
closed, especially upstream and downstream from the gage on
Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA
Campground off Preston Ridge Road will also be flooded.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$
GAC135-041925-
/O.EXT.KFFC.FL.W.0008.000000T0000Z-200104T2053Z/
/SWEG1.1.ER.200104T0230Z.200104T1100Z.200104T1453Z.NO/
1226 AM EST Sat Jan 4 2020
...Flood Warning extended until this afternoon...
The Flood Warning continues for
The Suwanee Creek near Suwanee.
* Until this afternoon.
* At 1215 AM Saturday the stage was 8.6 feet and rising.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Flood stage is 8 feet.
* The river will continue rising reaching near 8.7 feet early this
morning, then begin falling. The river will fall below flood stage
by this afternoon.
* between 8 and 9 feet, minor flooding occurs along the creek upstream
and downstream from the gage at U S Highway 23, or Buford Highway.
Portions of the Suwanee Creek Park off of Suwanee Creek Trail will
be flooded to Martin Farm Road. Much of the Suwanee Creek Greenway
and trails are flooded from the Suwanee Creek Park to George Pierce
Park with minor flooding behind the Suwanee Elementary School.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$921
WGUS82 KFFC 041026
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
526 AM EST Sat Jan 4 2020
...The Flood Warning continues for the following rivers in Georgia...
Suwanee Creek near Suwanee affecting Gwinnett County
Lookout Creek near New England affecting Dade and Hamilton
Counties
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
GAC083-TNC065-050026-
/O.CON.KFFC.FL.W.0001.000000T0000Z-200105T0321Z/
/ENGG1.1.ER.200103T0252Z.200103T1330Z.200104T2121Z.UU/
526 AM EST Sat Jan 4 2020
The Flood Warning continues for
The Lookout Creek near New England.
* Until this evening.
* At 5 AM Saturday the stage was 14.3 feet and falling.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Flood stage is 12 feet.
* The creek will continue falling, dropping below flood stage by this
evening.
* Between 13 and 15 feet, minor flooding continues along Sells Lane
in Trenton, Mason Road near Rising Fawn and Creek Road near New
England. These roads and other roads with creeks flowing into
Lookout Creek will be flooded causing the roads to be closed with
water a few feet deep on portions of the roadway. Minor flooding
also will continue downstream as the creek crosses the Tennessee
border into the Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$
GAC117-121-050026-
/O.CON.KFFC.FL.W.0002.000000T0000Z-200105T2000Z/
/APHG1.1.ER.200103T0054Z.200104T0315Z.200105T1400Z.NO/
526 AM EST Sat Jan 4 2020
The Flood Warning continues for
The Big Creek near Alpharetta.
* Until Sunday afternoon.
* At 445 AM Saturday the stage was 8.6 feet and falling.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Flood stage is 7 feet.
* The creek will continue falling, dropping below flood stage
Sunday Afternoon.
* Between 8 and 9 feet, minor flooding continues in the woodlands
and fields along the creek from near Cumming in south Forsyth
County to Alpharetta and Roswell in north Fulton County. Portions
of The Big Creek Greenway will have minor flooding with 1 to 2
feet of water. Most of the walking and biking paths will be
closed, especially upstream and downstream from the gage on
Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA
Campground off Preston Ridge Road will also be flooded.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$
GAC135-041700-
/O.EXT.KFFC.FL.W.0008.000000T0000Z-200104T1700Z/
/SWEG1.1.ER.200104T0230Z.200104T1100Z.200104T1100Z.NO/
526 AM EST Sat Jan 4 2020
...Flood Warning extended until this afternoon...
The Flood Warning continues for
The Suwanee Creek near Suwanee.
* Until this afternoon.
* At 5 AM Saturday the stage was 8.1 feet and falling.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Flood stage is 8 feet.
* The river will continue falling, dropping below flood stage this
morning.
* At 8 feet, minor flooding occurs along the creek upstream and
downstream from the gage at U S Highway 23, or Buford Highway.
Portions of the Suwanee Creek Park off of Suwanee Creek Trail begin
to flood to Martin Farm Road. This will also include areas behind
the Suwanee Elementary School and the George Pierce Park.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$920
WGUS82 KFFC 041133
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
633 AM EST Sat Jan 4 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Suwanee Creek near Suwanee affecting Gwinnett County
GAC135-041203-
/O.CAN.KFFC.FL.W.0008.000000T0000Z-200104T1700Z/
/SWEG1.1.ER.200104T0230Z.200104T0630Z.200104T1015Z.NO/
633 AM EST Sat Jan 4 2020
The Flood Warning is cancelled for
The Suwanee Creek near Suwanee.
* This takes effect immediately.
* Until this afternoon.
* At 615 AM Saturday the stage was 7.7 feet and falling.
* Flood stage is 8 feet.
* The creek will continue to fall.
* Between 7 and 8 feet, bankfull conditions occur along the creek
upstream and downstream from the gage at U S Highway 23, or Buford
Highway. Portions of the Suwanee Creek Greenway and trails in the
park to Martin Farm Road are still flooded. This will also include
the low lying areas behind the Suwanee Elementary School and the
George Pierce Park.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 3, 9:20 PM EST, 18 minutes earlier.
Area forecast discussion, Jan 3, 9:20 PM EST, 18 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 920 PM EST Fri Jan 3 2020 .UPDATE... Instability axis continues along and ahead of a cold front across SE GA this evening. Line of storms has evolved into a more QLCS/line segment feature. The storms will have to be watched closely, as several have been rotating and SFC-6km shear remains in the 50-60kt range. Otherwise, no major changes to the current grids expected. && .PREV DISCUSSION... /Issued 629 PM EST Fri Jan 3 2020/ PREV DISCUSSION... /Issued 250 PM EST Fri Jan 3 2020/ SHORT TERM /Tonight through Saturday Night/... To add to previous discussion from earlier, main concerns tonight going forward are strong/svr storm potential then chc for accumulating snow in NE GA mountains. Already discussed storm potential, still seeing favorable environment for marginally severe storms. No warning as yet but getting closer. Threat should end by 10-11 PM. Threat for additional heavy rain limited to SE counties, but not enough to warrant any change to current Flood Watch. Even though only light rain expected elsewhere, will let watch expire at 7 PM to address ongoing rises on larger creeks/rives. Very windy conditions expected Sat and will likely meet wind advisory criteria into Sat evening. With all the ongoing threats, will hold off on issuing the advisory at this time. Light snow showers expected to produce very light (up to 1/2 inch) accumulations Sat night, mainly at elevations above 2000ft. Will be issuing Special Weather Statement on this. Overall 12Z model guidance in very good agreement. Did adjust temps down about a degree from model blend for Sat/Sat night. SNELSON LONG TERM /Sunday through Friday/... No big changes were made to the forecast. The pattern remains progressive and GFS and ECMWF are in agreement except there are timing differences for the system at the very end of the period. Still looks like another rain event for Monday night into Tuesday night and again Thursday night into Friday. A wintry mix remains possible for Tuesday night across the far north and have made no changes to this. After that...dry with moderating temperatures ahead of the system developing for the end of the week. 41 HYDROLOGY... Heavy rain also still possible in middle GA with threat much diminished behind the line of convection. Several creeks and rivers in fast-response basins in ATL metro did push into minor flood stage but these seem to be going as forecast and should be cresting/receding soon. SNELSON AVIATION... 00Z Update... Patchy MVFR cigs around, especially at the southern TAF sites. For the northern TAF sites, expect bkn cigs around 035-045 for the next several hours in the light rain or rain free areas. Do expect vsbys to be impacted overnight with RADZ and BR and IFR cigs to return. Winds become gusty tomorrow behind a cold front. Cigs should improve to VFR by the early afternoon. //ATL Confidence...00Z Update... MED confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 53 56 32 55 / 70 30 10 0 Atlanta 53 54 32 53 / 70 30 10 0 Blairsville 50 52 27 49 / 70 60 30 0 Cartersville 52 54 32 53 / 60 50 10 0 Columbus 55 59 34 57 / 70 30 5 0 Gainesville 52 54 32 51 / 70 40 10 0 Macon 57 60 33 57 / 80 30 5 0 Rome 52 54 32 52 / 70 40 10 0 Peachtree City 53 56 32 55 / 70 30 10 0 Vidalia 60 64 35 58 / 80 60 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....41 AVIATION...NListemaa
Hazardous weather outlook, Jan 3, 8:51 PM EST, 47 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 851 PM EST Fri Jan 3 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 851 PM EST Fri Jan 3 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Rain will begin to taper off from northwest to southeast overnight, but localized flooding is possible through Saturday morning. Conditions are still marginal for isolated severe storms through midnight tonight along and east of a line from Swainsboro to Soperton to Abbeville. Damaging wind gusts and an isolated brief tornado are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Runoffs from heavy rain late this week could continue to produce rises in flooding on creeks and rivers through the weekend. There is also a slight chance for snow flurries over far north Georgia Saturday afternoon and Saturday evening, especially in higher elevations. Little or no accumulation or impacts are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jan 3, 6:27 PM EST, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
627 PM EST Fri Jan 3 2020
GAZ097-040000-
Laurens GA-
627 PM EST Fri Jan 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAURENS COUNTY UNTIL
700 PM EST...
At 627 PM EST...a strong thunderstorm was over Dudley, or 9 miles
west of Dublin...moving northeast at 50 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, East Dublin and Dudley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3249 8309 3257 8312 3269 8293 3264 8285
3253 8286
TIME...MOT...LOC 2327Z 243DEG 43KT 3256 8306
WIND...40MPHSpecial weather statement, Jan 3, 7:43 PM EST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
743 PM EST Fri Jan 3 2020
GAZ097-111-040115-
Wheeler GA-Laurens GA-
743 PM EST Fri Jan 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER AND
SOUTHEASTERN LAURENS COUNTIES UNTIL 815 PM EST...
At 743 PM EST...National Weather Service doppler radar indicated a
strong thunderstorm over Cedar Grove, or 8 miles northwest of
Alamo...moving northeast at 30 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Lowery and Cedar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3221 8291 3227 8295 3231 8289 3241 8270
3239 8272 3233 8275 3230 8271 3229 8265
3226 8264 3225 8265 3220 8285 3220 8289
TIME...MOT...LOC 0043Z 236DEG 28KT 3224 8288
WIND...50MPHSpecial weather statement, Jan 3, 7:57 PM EST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
757 PM EST Fri Jan 3 2020
GAZ098-040130-
Treutlen GA-
757 PM EST Fri Jan 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR TREUTLEN COUNTY UNTIL 830 PM
EST...
At 757 PM EST...National Weather Service doppler radar indicated a
strong thunderstorm near Barnhill, or 8 miles southwest of
Soperton...moving northeast at 45 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Soperton, Lothair, Orland, Orianna, Blackville, Barnhill and Gillis
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3231 8270 3233 8275 3234 8273 3236 8273
3241 8270 3245 8269 3247 8265 3249 8264
3250 8264 3251 8262 3251 8256 3250 8253
3250 8250 3244 8238
TIME...MOT...LOC 0057Z 234DEG 38KT 3233 8273
WIND...50MPHSpecial weather statement, Jan 3, 8:05 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
805 PM EST Fri Jan 3 2020
GAZ110-040130-
Telfair GA-
805 PM EST Fri Jan 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR TELFAIR COUNTY UNTIL 830 PM
EST...
At 805 PM EST...National Weather Service doppler radar indicated a
strong thunderstorm over Temperance, or 11 miles northeast of
Fitzgerald...moving northeast at 40 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
McRae, Helena, Milan, Scotland, Temperance, China Hill and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3182 8313 3184 8317 3187 8318 3188 8320
3190 8321 3213 8293 3211 8290 3210 8290
3208 8288 3205 8281 3202 8278 3199 8273
3181 8309 3182 8311 3181 8311 3181 8313
TIME...MOT...LOC 0105Z 236DEG 33KT 3186 8315
WIND...50MPHSpecial weather statement, Jan 3, 8:31 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
831 PM EST Fri Jan 3 2020
GAZ110-111-040200-
Wheeler GA-Telfair GA-
831 PM EST Fri Jan 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER AND TELFAIR COUNTIES
UNTIL 900 PM EST...
At 831 PM EST...National Weather Service doppler radar indicated a
strong thunderstorm near Workmore, or near McRae...moving northeast
at 40 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
McRae, Alamo, Glenwood, Scotland, Towns, Spring Hill and Jordan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3201 8297 3226 8265 3225 8265 3223 8263
3218 8263 3216 8261 3213 8263 3210 8261
3209 8261 3208 8262 3207 8261 3204 8260
3192 8290
TIME...MOT...LOC 0131Z 235DEG 34KT 3199 8289
WIND...50MPHSpecial weather statement, Jan 3, 9:31 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
931 PM EST Fri Jan 3 2020
GAZ111-040300-
Wheeler GA-
931 PM EST Fri Jan 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER COUNTY UNTIL 1000 PM
EST...
At 931 PM EST...National Weather Service doppler radar indicated a
strong thunderstorm over Little Ocmulgee State Park, or near McRae...
moving northeast at 35 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Alamo, Glenwood, Scotland, Little Ocmulgee State Park and Landsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3206 8286 3209 8290 3211 8290 3230 8266
3229 8264 3229 8265 3226 8264 3225 8265
3223 8263 3218 8263 3216 8261 3215 8261
3213 8263 3212 8262 3205 8282
TIME...MOT...LOC 0231Z 235DEG 31KT 3208 8285
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 7:43 PM EST | Special Weather Statement | FFC | Laurens | 32 min |
| Jan 3, 7:46 PM EST | Tornado Warning | FFC | Laurens, Wheeler | 15 min |
| Jan 3, 7:57 PM EST | Special Weather Statement | FFC | Treutlen | 33 min |
| Jan 3, 8:05 PM EST | Special Weather Statement | FFC | Telfair | 25 min |
| Jan 3, 8:11 PM EST | Tornado Warning | FFC | Telfair | 17 min |
| Jan 3, 8:31 PM EST | Special Weather Statement | FFC | Wheeler | 29 min |
| Jan 3, 9:31 PM EST | Special Weather Statement | FFC | Wheeler | 29 min |
| Jan 3, 9:45 PM EST | Special Weather Statement | FFC | Telfair | 30 min |
| Jan 3, 10:18 PM EST | Special Weather Statement | FFC | Wheeler | 27 min |
| Jan 3, 10:47 PM EST | Special Weather Statement | FFC | Montgomery, Toombs | 43 min |
| Jan 3, 11:25 PM EST | Special Weather Statement | FFC | Toombs | 50 min |
| Jan 4, 6:22 AM EST | River Flood Warning | FFC | Barrow, Jackson | 10 hr |
| Jan 4, 9:59 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 29 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.